IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 2218 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2238    
    Printed97    
    Emailed2    
    PDF Downloaded157    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 6  |  Page : 801-802

Zidovudine-induced nail pigmentation in a 12-year-old boy


1 Department of Pharmacology, Dr. V. M. Govt. Medical College and Shri Chhatrapati Shivaji Maharaj Sarvopchar Rugnalaya, Solapur, Maharashtra, India
2 Department of Skin VD, Dr. V. M. Govt. Medical College and Shri Chhatrapati Shivaji Maharaj Sarvopchar Rugnalaya, Solapur, Maharashtra, India

Correspondence Address:
Shraddha M Pore
Department of Pharmacology, Dr. V. M. Govt. Medical College and Shri Chhatrapati Shivaji Maharaj Sarvopchar Rugnalaya, Solapur, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.103306

Rights and Permissions

Zidovudine is an important component of first-line antiretroviral treatment (ART) regimens used to manage pediatric HIV. Nail pigmentation with zidovudine is a well-documented occurrence in adults, especially dark-skinned individuals. But it has so far not been reported in children. Here, we report a pediatric case of zidovudine-induced nail pigmentation. A 12-year-old boy receiving ART with zidovudine, lamivudine, and nevirapine presented to dermatology OPD with complaint of diffuse bluish-brown discoloration of all fingernails. The pigmentation was noticed by the patient after 3 months of initiating zidovudine-based regimen. It first appeared in thumb nails, gradually involved all fingernails, and increased in intensity over time. Though harmless and reversible, psychological aspects of this noticeable side effect may hamper adherence to therapy and may lead to unnecessary investigations and treatment for misdiagnosis such as cyanosis or melanoma.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow